Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Botox injections?

Hi...I have been receiving Botox injections for severe migraines ( 18-21 a mth ) for 2 yrs now. For the last 10 months or so my hairdresser has voiced concern over severe hair loss. The loss of hair coincides with the injection sites ( above my right eyebrow is where all my migraines start ) the neurologist has me crinkle my forehead and puts 2 needles above that eyebrow to start. Then he starts above my right ear, along the hairline up over the top of my head at the hairline to just over my left ear. Then he goes to the back of the right ear moving over to the muscles that hold your head up, and goes down into my neck and the top part of my shoulders. He then does the same thing on the other side of my head. The relief I have experienced from these injections is life changing but....all of the hair thinning and loss is happening right along the hair line where the injections are taking place. I receive these injections every 3 mths and the thinning is getting worse each time. Can you please tell me honestly if the Botox could be the culprit. I have no other issues. Any help you can give me would be greatly appreciated. Sincerely, Joanne
Tue, 17 May 2016
Report Abuse
Addiction Medicine Specialist 's  Response
No, there is no test to say it is the botox. Mild allergic reactions commonly cause loss of hair. This can be associated with signs of allergy: redness, skin thickening, skin scarring. This can happen as just a reaction to many injections of a foreign substance. There can be itching. These would be signs that would imply the injections are causing it, but there is no way to definitely prove it. Frankly, stress of injections can cause hair to fall out even if there were not anything IN the injections.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the side effects of Botox injections?

No, there is no test to say it is the botox. Mild allergic reactions commonly cause loss of hair. This can be associated with signs of allergy: redness, skin thickening, skin scarring. This can happen as just a reaction to many injections of a foreign substance. There can be itching. These would be signs that would imply the injections are causing it, but there is no way to definitely prove it. Frankly, stress of injections can cause hair to fall out even if there were not anything IN the injections.